Ohio, 2013

Hail and Damaging Winds in Ohio, August 31, 2013

August 31, 2013 · NWS ILN · 6 events in 2 counties and zones

A disturbance moving along a stalled frontal boundary produced thunderstorms during the morning. Some of these storms became severe with damaging winds and large hail being the primary threats.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A disturbance moving along a stalled frontal boundary produced thunderstorms during the morning. Some of these storms became severe with damaging winds and large hail being the primary threats.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 31, 5:32 AM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 31, 5:32 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
632 AM EDT SAT AUG 31 2013

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL STALL OUT ACROSS THE NORTHERN
SECTIONS OF THE REGION TODAY. THIS BOUNDARY IS EXPECTED TO
DISSIPATE TONIGHT AS ANOTHER COLD FRONT BEGINS TO PUSH SOUTHEAST
INTO THE WESTERN GREAT LAKES AND THE MIDDLE MISSISSIPPI VALLEY.
THE SECONDARY FRONT IS FORECAST TO PUSH THROUGH OUR REGION SUNDAY
NIGHT INTO MONDAY. WARM AND HUMID AIR WILL CONTINUE THROUGH THE
LABOR DAY WEEKEND...WITH DRIER AND COOLER WEATHER EXPECTED BY MID
WEEK AS HIGH PRESSURE BUILDS INTO THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
FIRST CONCERN THIS MORNING IS THE ONGOING CONVECTION STRETCHING
FROM NE OHIO SOUTHWEST INTO CENTRAL OHIO AND THEN TO THE EASTERN
MIAMI VALLEY. MAIN CLUSTER OF CONVECTION OVER CENTRAL OHIO
ORIGINATED OVER SE MICHIGAN YESTERDAY AND HAS DEVELOPED ITS OWN
MESO VORT ICY. HAVE GONE WITH CATEGORICAL POPS FOR PARTS OF CENTRAL
OHIO EARLY THIS MORNING AND CHANCE SOUTHWEST TO THE CINCY TRI-
STATE AREA AS THIS FEATURE CONTINUES TO DROP SOUTH/SOUTHEAST.

FOR LATER THIS MORNING INTO EARLY THIS AFTERNOON...FORECAST AREA
MAY BE IN A RELATIVE LULL IN CONVECTIVE ACTIVITY AS A WEAK FRONTAL
BOUNDARY SAGS INTO THE NRN CWFA AND SKIES BECOME PARTLY CLOUDY.
THEREAFTER...CONVECTIVE ALLOWING MODELS SUGGEST THAT SHOWERS AND
THUNDERSTORMS SHOULD POPS UP DURING THE HEAT OF THE DAY. HARD TO
PINPOINT THE BEST COVERAGE THIS AFTN AS WE WILL BE IN THE WAKE OF
MESO VORTICITY AND A SYNOPTIC S/WV. ALSO...THERE COULD BE SOME
LINGERING OUTFLOW BOUNDARIES THAT STORMS COULD FIRE ON...INCLUDING
THE SYNOPTIC SCALE FRONTAL BOUNDARY. HAVE THUS GONE WITH JUST
CHANCE POPS AT THIS TIME...GENERALLY IN THE 30 TO 40 PERCENT
RANGE. SHEAR ACRS THE AREA WILL BE WEAK TODAY. BUT WITH THE
POTENTIAL FOR HIGH INSTABILITY...CAN NOT RULE OUT AN ISOLATED
SEVERE STORM. WITH PWATS PUSHING INTO THE 1.50 TO 1.75 INCH
RANGE...LOCALLY HEAVY RAIN WILL BE LIKELY WITH THE STRONGER
STORMS. WILL MENTION THIS IN THE HWO.

VERY HOT WEATHER WAS OBSERVED TO OUR WEST YESTERDAY...AND SOME OF
THIS AIR...AS SEEN WITH FCST 850 MB TEMPERATURES PUSHING INTO THE
LOWER 20S CELSIUS...IS EXPECTED OVER OUR AREA THIS AFTN. CLOUD
DISSIPATION LATER THIS MORNING AND THEN CLOUDING UP WITH
CONVECTION IS MAKING FORECAST HIGHS A BIT TRICKY. WILL CONTINUE
WITH UPPER 80S TO THE LOWER 90S. THESE VALUES WITH DEWPOINTS IN
THE LOWER 70S WILL PUSH HEAT INDEX VALUES INTO THE MID AND UPPER
90S. THE POTENTIAL IS THERE FOR 100 HEAT INDEX VALUES TO BE
REACHED...BUT THE CONFIDENCE IS LACKING...SO DAYSHIFT WILL HAVE TO
MONITOR. WILL ALSO MENTION THIS IN THE WHO.

FOR TONIGHT...MODELS SUGGEST THAT AN EMBEDDED DISTURBANCE MAY MOVE
ACRS OUR SRN CWFA. THUS...SCATTERED SHOWERS AND STORMS EARLY ON
MAY LINGER MORE OVERNIGHT IN THE SOUTH. LOWS TONIGHT WILL BE WARM
AND MUGGY...BOTTOMING OUT IN THE UPPER 60S TO THE LOWER 70S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
ON SUNDAY...A STRONGER S/WV WILL DIG SE INTO THE WESTERN GREAT
LAKES. THIS WILL BEGIN TO PUSH A COLD FRONT TOWARD OUR REGION.
MODELS SUGGEST THAT A LINGERING WEAK SFC LOW TO OUR WEST MAY
BECOME EJECTED TO THE NORTHEAST DURING THE DAY AND THAT MOISTURE
AND WEAK CONVERGENCE AHEAD OF THIS FEATURE...ALONG WITH DAYTIME
INSTABILITY...MAY RESULT IN A CHANCE OF SHOWERS AND STORMS.
TEMPERATURES WILL BE CLOUD DEPENDENT BUT SHOULD AGAIN TOP OUT IN
THE UPPER 80S TO THE LOWER 90S WITH HEAT INDEX VALUES IN THE MID
TO UPPER 90S.

FOR SUNDAY NIGHT INTO MONDAY...DIGGING S/WV SHOULD STAY WILL TO
OUR NORTH AS THE COLD FRONT SLOWLY PUSHES SOUTHEAST THROUGH OUR
AREA. MODELS ARE NOT SHOWING MUCH IN THE WAY OF UPPER SUPPORT OR
LOW LEVEL FRONTAL CONVERGENCE ALONG AND AHEAD OF THE FRONT...SO
HAVE BACK OFF TO A CHANCE OF SHOWERS AND STORMS FOR THE ENTIRE
FORECAST AREA. HIGHS ON MONDAY SHOULD BE A LITTLE COOLER AS CAA
BEGINS TO PUSH INTO THE AREA. WILL RANGE TEMPERATURES FROM THE
LOWER 80S NW TO THE UPPER 80S SOUTHEAST.

FOR MONDAY NIGHT INTO TUESDAY...AFOREMENTIONED FRONT WILL CONTINUE
TO SINK SOUTH AS A RIDGE OF HIGH PRESSURE OF CANADIAN ORIGIN
BUILDS INTO THE REGION FROM THE NW. SKIES SHOULD BECOME MOSTLY
CLEAR OVERNIGHT MONDAY...FOLLOWED BY MOSTLY SUNNY CONDITIONS ON
TUESDAY. DRIER AND COOLER AIR WILL ESTABLISH ITSELF WITH HIGHS ON
TUESDAY ONLY RISING INTO THE LOWER 70S NORTH TO THE UPPER 70S
SOUTH.

HIGH PRESSURE WILL SETTLE OVER THE OHIO VALLEY BY TUESDAY NIGHT.
MOSTLY CLEAR SKIES AND COOL TEMPERATURES ARE ANTICIPATED.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL SINK SOUTH ON WEDNESDAY/WEDNESDAY NIGHT AS A
WEAK COLD FRONT APPROACHES FROM THE NORTH. WE SHOULD SEE A REBOUND
IN TEMPERATURES ON WEDNESDAY AHEAD OF THE FRONT. MOISTURE IS
LIMITED WITH THE FRONT AND THEREFORE CONTINUED TO KEEP
PRECIPITATION CHANCES LIMITED TO A SLIGHT CHANCE WEDNESDAY NIGHT
INTO THURSDAY. WE SHOULD THEN SEE ANOTHER HIGH PRESSURE AREA MOVE
IN THE REGION FOR THURSDAY NIGHT INTO THE FRIDAY IN THE WAKE OF
THE FRONT. IT NOW APPEARS THAT THE IR BEHIND THIS FRONT MAY NOT
BE AS COOL AS PREVIOUSLY THOUGHT. SO TEMPERATURES HAVE BEEN
RAISED FROM PREVIOUS VALUES.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AFTER THE EARLY MORNING CONVECTION MOVES AWAY FROM THE TAF SITES
(PERHAPS SANS JUST A FEW LIGHT SHOWERS AT THE SOUTHERN
LOCATIONS)...DRY CONDITIONS WILL BE MOST LIKELY FOR THE MORNING
AND INTO THE EARLY AFTERNOON. HOWEVER...WITH HOT AND HUMID
CONDITIONS...SCATTERED SHOWERS AND STORMS WILL DEVELOP AGAIN THIS
AFTERNOON. WITH WEAK FORCING AND LITTLE IN THE WAY OF WEATHER
FEATURES TO SPECIFICALLY PIN THE FORECAST ON...THE TAFS WILL
REMAIN FAIRLY GENERAL...WITH VCTS/CB USAGE. WHERE STORMS DO
DEVELOP...IFR/LIFR CONDITIONS AND GUSTY WINDS CAN BE EXPECTED.

THE OVERNIGHT FORECAST IS SOMEWHAT UNCERTAIN...AS THERE DOES
APPEAR TO BE A CHANCE THAT PRECIPITATION WILL CONTINUE WELL AFTER
SUNSET. HOWEVER...THE CHANCES WILL BE MUCH LESS THAN DURING THE
AFTERNOON AND EVENING.

THE OVERALL WIND FLOW THROUGH THE PERIOD WILL BE SOUTHWESTERLY TO
WESTERLY...INCREASING TO AROUND 10 KNOTS THIS AFTERNOON.
HOWEVER...LIGHT AND VARIABLE CONDITIONS ARE EXPECTED THIS
MORNING...AND AGAIN TONIGHT.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/NOVAK
AVIATION...HATZOS
Hazardous weather outlook, Aug 31, 3:58 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SAT AUG 31 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE
HAIL CAN NOT BE RULED OUT GIVEN HIGH INSTABILITY. ALSO...THE
ATMOSPHERE WILL BE VERY MOIST...SO LOCALLY HEAVY RAIN WILL OCCUR
WITHIN THE STRONGER STORMS. THIS MAY RESULT IN LOCALIZED
FLOODING.

HIGH TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S COMBINED WITH
THE HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MID AND
UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL REMAIN VERY WARM AND MUGGY ON SUNDAY. HIGHS IN THE UPPER
80S TO THE LOWER 90S...ALONG WITH HIGH HUMIDITY...WILL PUSH HEAT
INDEX VALUES INTO THE MID AND UPPER 90S ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 3:10 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 AM EDT SAT AUG 31 2013

OHZ046-055-056-310845-
DELAWARE OH-FRANKLIN OH-LICKING OH-
410 AM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...NORTHEASTERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 445 AM EDT...

AT 407 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SUNBURY TO 5 MILES NORTHEAST OF HARTFORD...MOVING
SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UTICA...NEW ALBANY...
NEWARK...HEATH AND GRANVILLE.

ALSO...CENTER VILLAGE...JOHNSTOWN...PURITY...ST. LOUISVILLE...
JERSEY...FREDONIA...FALLSBURG...ALEXANDRIA...HANOVER AND GRANVILLE
SOUTH ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3999 8239 4001 8277 4013 8288 4026 8288
      4031 8274 4028 8274 4027 8252 4027 8248
      4025 8247 4024 8219 4024 8218 4008 8218

HATZOS
Special weather statement, Aug 31, 3:40 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 AM EDT SAT AUG 31 2013

OHZ054-063-310915-
FAYETTE OH-MADISON OH-
440 AM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MADISON AND
FAYETTE COUNTIES THROUGH 515 AM EDT...

AT 434 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MIDWAY TO FOUR MILES WEST OF JEFFERSONVILLE...MOVING
EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING AND
WASHINGTON COURT HOUSE.

ALSO...CHENOWETH...MADISON MILLS...BLOOMINGBURG...PANCOASTBURG AND
PLANO ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3952 8326 3945 8331 3955 8358 3956 8367
      3970 8366 3980 8346 3977 8325

HATZOS
Special weather statement, Aug 31, 3:54 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT SAT AUG 31 2013

OHZ054-063-064-073-310930-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
454 AM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS...WESTERN
PICKAWAY...SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 530 AM
EDT...

AT 452 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM FIVE MILES
WEST OF JEFFERSONVILLE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON COURT
HOUSE...MOUNT STERLING AND NEW HOLLAND.

ALSO...CHENOWETH...BLOOMINGBURG...MADISON MILLS...PANCOASTBURG...DEER
CREEK LAKE...PLANO...FIVE POINTS...AUSTIN...WILLIAMSPORT AND
DARBYVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3972 8307 3956 8308 3941 8318 3957 8362
      3977 8350

HATZOS
Special weather statement, Aug 31, 5:46 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT SAT AUG 31 2013

OHZ079-080-311115-
BROWN OH-HIGHLAND OH-
646 AM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND AND NORTHERN
BROWN COUNTIES THROUGH 715 AM EDT...

AT 644 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HILLSBORO...DANVILLE AND NEW MARKET.

LAT...LON 3911 8398 3925 8397 3923 8383 3922 8383
      3923 8381 3920 8356 3907 8368

HATZOS
Special weather statement, Aug 31, 6:22 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 AM EDT SAT AUG 31 2013

KYZ091>093-OHZ077>081-311200-
KENTON KY-BOONE KY-CAMPBELL KY-ADAMS OH-BROWN OH-HAMILTON OH-
CLERMONT OH-HIGHLAND OH-
722 AM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CENTRAL CLERMONT...SOUTHERN HAMILTON...NORTHERN BROWN...
NORTHWESTERN ADAMS...CAMPBELL...BOONE AND NORTHERN KENTON COUNTIES
THROUGH 800 AM EDT...

AT 716 AM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM CINCINNATI TO HILLSBORO...MOVING SOUTHEAST AT
20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DOWNTOWN CINCINNATI...
DELHI TOWNSHIP...NEWPORT...BATAVIA...FORT THOMAS...COVINGTON...
ANDERSON TOWNSHIP...RIVERBEND AND CONEY ISLAND...MOUNT ORAB...FORT
MITCHELL...HIGHLAND HEIGHTS AND AMELIA.

ALSO...BELLEVUE...BUFORD...LUNKEN AIRPORT...WILLOWVILLE...GREENBUSH
AND WOODLAWN ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3896 8337 3902 8464 3922 8483 3919 8439
      3916 8363
Special weather statement, Aug 31, 6:38 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 AM EDT SAT AUG 31 2013

OHZ073-080>082-088-311215-
ADAMS OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
738 AM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WILL AFFECT EASTERN HIGHLAND...NORTHEASTERN
SCIOTO...SOUTHWESTERN ROSS...PIKE AND NORTHEASTERN ADAMS COUNTIES
THROUGH 815 AM EDT...

AT 735 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS PARTS OF
SOUTH CENTRAL OHIO...MOVING WEST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
HIGHLAND...NORTHEASTERN ADAMS...NORTHEASTERN SCIOTO...PIKE AND
SOUTHWESTERN ROSS COUNTIES...INCLUDING PIKE LAKE...KINCAID SPRINGS...
POPLAR GROVE...HIGHLAND COUNTY AIRPORT...BERRYSVILLE...ROCKY FORK
LAKE...RAINSBORO...SMOKY CORNERS...SINKING SPRING...MARSHALL AND
CYNTHIANA.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3914 8360 3924 8351 3916 8278 3896 8280
      3894 8275 3886 8275 3886 8268 3885 8265
      3878 8265 3868 8272

The radar

The Cincinnati radar (KILN), 50 km away, was scanning. The volume nearest the first event began at 11:56 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
August 31, 6:57 AM EST to 6:58 AM EST
Where
Clermont County, 0.54 mi E of Batavia Clrmnt Co Ar
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
39.080, -84.210

Thunderstorm Wind, Clermont

When
August 31, 7:00 AM EST to 7:04 AM EST
Where
Clermont County, 0.87 mi NW of Batavia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.080, -84.180

Trees and limbs were downed near Batavia due to thunderstorm winds.

Thunderstorm Wind, Clermont

When
August 31, 7:05 AM EST to 7:09 AM EST
Where
Clermont County, Williamsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
39.050, -84.050

Power poles were downed in Williamsburg Township due to thunderstorm winds.

Thunderstorm Wind, Brown

When
August 31, 7:10 AM EST to 7:14 AM EST
Where
Brown County, 2.02 mi SSE of Mt Oreb
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.002, -83.911

A tree was downed on Oakland Road due to thunderstorm winds.

Hail, Brown

When
August 31, 7:23 AM EST to 7:27 AM EST
Where
Brown County, 0.54 mi W of Macon
Measured
0.88 in hail
Reported by
Public
Coordinates
38.970, -83.730

Thunderstorm Wind, Brown

When
August 31, 7:23 AM EST to 7:27 AM EST
Where
Brown County, 0.54 mi W of Macon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
38.970, -83.730

Trees were reported down in the area between Sardinia and Winchester due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472923, 472903, 472904, 472905, 472906, 472907.